The Graceful Skinny

A homeschool mom of one sharing my thoughts, curriculum reviews, organization techniques, and planning ideas with others in the homeschool community.

Oh Provera! How I Hate Thee!!!! November 9, 2010

For those that are fortunate enough to be unaware of what Provera is, let me explain. Provera is a drug that is derived from the female hormone Progesterone. Female hormone imbalance, abnormal uterus bleeding, and contraception are some of the many reasons a doctor might prescribe it to you. In my case however, it is being used to force start my period.  You see, with all of my health issues lately, we have been having a hard time regulating my periods. Apparently, it is unhealthy to go more then 3-4 months without a period. Thus if I hit the magic number of months without a period and I am not pregnant I have to go on Provera.

Let me tell you ladies, if you think Aunt Flo is cranky on a monthly basis, you haven’t seen anything yet. I think the following skit from SNL describes it best.

http://widget.nbc.com/videos/nbcshort_at.swf?CXNID=1000004.10045NXC&widID=4727a250e66f9723&clipID=221774&showID=61&siteurl=http://www.nbc.com?vty=fromWidget_Video&dst=nbc|widget|NBCVideo&__source=nbc|widget|NBCVideo

I go on this rant about Provera now because unfortunately, it was recently that magical time where I must allow Provera to drag dear Aunt Flo’s royally pissed off butt back over to do her job. So I got the added delight of battling the extra weight Provera can pack on along with the mother of all periods.  Did I mention that a few of the side effects of Provera are Acne, Breast swelling and tenderness, & water retention? Think PMS on steroids. Oh lucky me!

And for all those out there who get to join in my fun; you have my utmost sympathy!

Advertisements
 

2 Responses to “Oh Provera! How I Hate Thee!!!!”

  1. thebettylife Says:

    I was on Depo-Provera a few years ago. I had injections in my bum cheek! Not only was it painful, I also gained weight and had crazy mood swings. I am now settled on cerazette (a daily pill). I have had no problems and my moods are as normal as they can be 😉 Can you not give something else a go that may suit you better? Betty x


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s